MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST W/ ECHO; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST W/ ECHO; SURGICAL MESH
Catalog Number 5955610
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Returned for evaluation was the retrieval loop (needle loop complex), detached from the inflation tube.This is the only portion of the device returned.The retrieval loop (needle loop complex) is noted to be detached from the inflation tube, however remains intact.There are no signs of excessive force applied.At this time root cause cannot be determined.A review of the manufacturing records was performed and found that the lot was manufactured to specification with no anomalies noted.To date this is the only reported complaint for this production lot of (b)(4) units released for distribution in may, 2019.The sample will be been sent to the manufacturing facility for further evaluation.When this evaluation has been completed a supplemental emdr will be submitted to document the results.
 
Event or Problem Description
It was reported that, on (b)(6) 2020 the patient underwent ventral incisional hernia repair with a bard ventralight st w/ echo ps.There were two (2) 2 cm defects, 8 cm apart.When the surgeon attempted to pull the inflation tubing up and out of the abdomen by grasping the retrieval loop (needle loop complex) using a suture passer the retrieval loop separated from the inflation tubing.The surgeon then grasped the inflation tubing and successfully implanted the mesh.All pieces were removed from the body.As reported, the or time was extended about 5 minutes and there was no patient injury.There was no additional surgical intervention needed and the mesh was successfully implanted.It is reported that the device sample is available to be returned for evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was the retrieval loop (needle loop complex), detached from the inflation tube.This is the only portion of the device returned.The retrieval loop (needle loop complex) is noted to be detached from the inflation tube, however remains intact.There are no signs of excessive force applied.At this time root cause cannot be determined.A review of the manufacturing records was performed and found that the lot was manufactured to specification with no anomalies noted.To date this is the only reported complaint for this production lot of 115 units released for distribution in may, 2019.The sample will be sent to the manufacturing facility for further evaluation.When this evaluation has been completed a supplemental emdr will be submitted to document the results.Addendum: this is an addendum to the initial emdr to document the results of the sample evaluation performed at the manufacturing facility.The most probable root cause is determined to be a manufacturing related event.Visual examination identifies that the needle loop complex was most likely not fully inserted into the inflation tube during the sealing process.As a result it did not get sufficiently bonded to the inflation tube.This resulted in the separation of the component that was experienced.This appears to be a single fault condition associated with this individual device and not indicative of a problem with other units manufactured in the lot.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that, on (b)(6) 2020 the patient underwent ventral incisional hernia repair with a bard ventralight st w/ echo ps.There were two (2) 2cm defects, 8cm apart.When the surgeon attempted to pull the inflation tubing up and out of the abdomen by grasping the retrieval loop (needle loop complex) using a suture passer the retrieval loop separated from the inflation tubing.The surgeon then grasped the inflation tubing and successfully implanted the mesh.All pieces were removed from the body.As reported, the or time was extended about 5 minutes and there was no patient injury.There was no additional surgical intervention needed and the mesh was successfully implanted.It is reported that the device sample is available to be returned for evaluation.

Brand Name
VENTRALIGHT ST W/ ECHO
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key9740831
Report Number1213643-2020-01542
Device Sequence Number19286341
Product Code FTL
UDI-Device Identifier00801741031748
UDI-Public(01)00801741031748
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K122436
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2021
Device Catalogue Number5955610
Device Lot NumberHUDQ1278
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2020
Initial Date Received by Manufacturer 01/27/2020
Supplement Date Received by Manufacturer03/19/2020
Initial Report FDA Received Date02/21/2020
Supplement Report FDA Received Date04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1